Alert archive / Texas / River Flood Warnings in 2011
River Flood Warning 5, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at May 2, 2011, 8:34 PM CDT for Hunt County, Texas. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2011, 8:34 PM CDT (01:34 UTC)
- Expired
- May 3, 2011, 12:04 PM CDT
- In force
- 16 hr
- Issued by
- NWS Fort Worth, TX
- Flood severity
- Minor
County Hunt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 129 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cowleech Fork Sabine River at Greenville (GNVT2). The gauge peaked at 15.75 ft at May 3, 2011, 3:00 AM CDT.
- Action stage
- 13 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08017200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
240
WGUS44 KFWD 030134
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
834 PM CDT MON MAY 2 2011
...THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING AREAS IN TEXAS...
COWLEECH FORK OF THE SABINE AT GREENVILLE AFFECTING HUNT COUNTY
SOUTH FORK SABINE RIVER NEAR QUINLAN AFFECTING HUNT AND ROCKWALL
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS.
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS.
&&
TXC231-031334-
/O.NEW.KFWD.FL.W.0005.110503T0134Z-110504T0705Z/
/GNVT2.1.ER.110503T0039Z.110503T0600Z.110503T1905Z.NO/
834 PM CDT MON MAY 2 2011
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLOOD WARNING FOR
THE COWLEECH FORK OF THE SABINE AT GREENVILLE.
* UNTIL LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 745 PM MONDAY THE STAGE WAS 14.10 FEET.
* FLOOD STAGE IS 14.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO A CREST NEAR 17 FEET
BY TUESDAY AFTER MIDNIGHT. THE RIVER SHOULD FALL BELOW FLOOD STAGE
TUESDAY AFTERNOON.
* AT 17 FEET MODERATE OUT OF BANK FLOODING WILL OCCUR. A FEW RURAL
ROADS CLOSURES WILL BE NEEDED ALONG THE RIVER REACH. MODERATE
FLOODING WILL OCCUR ALONG THE RIVER THROUGH GREENVILLE.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 16.6 FEET ON JUL 4 2007.
&&
FLD OBSERVED FORECAST 7 PM
LOCATION STG STG DAY TIME TUE WED THU FRI
COWLEECH FORK SABINE RIVER
GREENVILLE 14 14.1 MON 08 PM 10.4 5.0 4.9 2.0
$$
TXC231-397-031334-
/O.NEW.KFWD.FL.W.0006.110503T0450Z-110503T1851Z/
/QLAT2.1.ER.110503T0450Z.110503T0600Z.110503T0651Z.NO/
834 PM CDT MON MAY 2 2011
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLOOD WARNING FOR
THE SOUTH FORK SABINE RIVER NEAR QUINLAN.
* FROM THIS EVENING TO TUESDAY AFTERNOON...OR UNTIL THE WARNING IS
CANCELLED.
* AT 745 PM MONDAY THE STAGE WAS 13.24 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS FORECAST
* FORECAST...THE RIVER SHOULD RISE ABOVE FLOOD STAGE BY MONDAY NIGHT
AND CONTINUE TO RISE TO A CREST NEAR 16 FEET BY TUESDAY AFTER
MIDNIGHT. THE RIVER SHOULD FALL BELOW FLOOD STAGE BY TUESDAY AFTER
MIDNIGHT.
* AT 15 FEET MINOR OUT OF BANK FLOODING WILL OCCUR.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 15.5 FEET ON JUN 11 2008.
&&
FLD OBSERVED FORECAST 7 PM
LOCATION STG STG DAY TIME TUE WED THU FRI
SOUTH FORK SABINE RIVER
QUINLAN 15 13.2 MON 08 PM 7.5 3.6 3.6 3.6
$$2 follow-up statements
767
WGUS84 KFWD 031355
FLSFWD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
855 AM CDT TUE MAY 3 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING AREAS IN TEXAS...
COWLEECH FORK OF THE SABINE AT GREENVILLE AFFECTING HUNT COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS.
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS.
&&
TXC231-040155-
/O.EXT.KFWD.FL.W.0005.000000T0000Z-110504T0310Z/
/GNVT2.1.ER.110503T0039Z.110503T0845Z.110503T1510Z.NO/
855 AM CDT TUE MAY 3 2011
THE FLOOD WARNING CONTINUES FOR
THE COWLEECH FORK OF THE SABINE AT GREENVILLE.
* AT 0845 AM TUESDAY THE STAGE WAS 14.86 FEET.
* FLOOD STAGE IS 14 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO END LATE TUESDAY
MORNING.
* FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO RECEDE AND
FALL BELOW FLOOD STAGE BY LATE TUESDAY MORNING.
* AT 14 FEET MINOR OUT OF BANK FLOODING WILL OCCUR ALONG THE RIVER
REACH.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME WED THU FRI SAT
COWLEECH FORK SABINE RIVER
GREENVILLE 14 14.9 TUE 09 AM 5.5 4.4 3.8 3.1
$$569
WGUS84 KFWD 031704
FLSFWD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1204 PM CDT TUE MAY 3 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING AREA IN TEXAS...
COWLEECH FORK OF THE SABINE AT GREENVILLE AFFECTING HUNT COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS.
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS.
&&
TXC231-031734-
/O.CAN.KFWD.FL.W.0005.000000T0000Z-110504T0310Z/
/GNVT2.1.ER.110503T0039Z.110503T0845Z.110503T1519Z.NO/
1204 PM CDT TUE MAY 3 2011
THE FLOOD WARNING IS CANCELLED FOR
THE COWLEECH FORK OF THE SABINE AT GREENVILLE.
* AT 1145 AM TUESDAY THE STAGE WAS 12.99 FEET.
* FLOOD STAGE IS 14 FEET.
* FELL BELOW FLOOD STAGE AT 1030 AM TUESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO NEAR 6 FEET BY
WEDNESDAY MORNING.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME WED THU FRI SAT
COWLEECH FORK SABINE RIVER
GREENVILLE 14 13.0 TUE 12 PM 5.5 4.4 3.8 3.1
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at May 2, 6:34 PM CDT, 2 hours earlier.
Area forecast discussion, May 2, 6:34 PM CDT, 2 hours before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 634 PM CDT MON MAY 2 2011 .UPDATE... UPDATED FOR CURRENT FASTER FORWARD SPEED OF OUR UPPER SHORTWAVE FINALLY MOVING ACROSS AND TRIMMED POPS TO JUST FAR E/SE COUNTIES. ALSO REMOVED THUNDER...AS BEST INSTABILITY BOTH SURFACE/ALOFT HAS MOVED TO THE EAST OF NORTH TEXAS. NORTH WINDS 10 TO 15 MPH WILL DIMINISH BY LATE EVENING/AFTER TO NEAR CALM AND DEPENDING ON HOW FAST CLOUDS CLEAR OUT...WILL NEED TO WATCH FOR AT LEAST PATCHY THICKER FOG DEVELOPMENT LATE TONIGHT WITH MOIST SOILS AND AREAS WEST OF I-35 CORRIDOR FOR PATCHY FROST WITH THE BEGINNING OF GROWING SEASON UNDERWAY. WE'LL MONITOR TRENDS THROUGH THE EVENING AND ISSUE A NEW UPDATE IF IT APPEARS TEMPERATURES DIP MORE THAN EXPECTED AND FOG/FROST BECOMES AN ISSUE. 05/ && .AVIATION... /00Z TAFS/ CONCERNS...LOW CEILINGS EARLY...REDUCED VSBY LATE NIGHT/MORNING. AREA OF PRECIP HAS PUSHED WELL EAST...AND BACK EDGE OF CLOUD BANK IS WITHIN SIGHT. WILL STILL BE SOME OCCASIONAL MVFR CIGS INTO THE EARLY EVENING...BEFORE EVACUATING. CLEAR SKIES AND DIMINISHING WINDS ABOVE WET GROUND WILL ALLOW FOR SOME BR...BUT NOT EXPECTING ANY IFR VSBY. VSBY WILL IMPROVE BY MID-MORNING WITH CLEAR SKIES AND LIGHT NE WINDS PREVAILING ON TUESDAY. SOUTH FLOW MAY BEGIN AS EARLY AS SUNSET TUESDAY. 25 && .PREV DISCUSSION... /ISSUED 241 PM CDT MON MAY 2 2011/ COLD FRONT EXTENDS FROM THE MID-ATLANTIC STATES SOUTHWESTWARD TO THE TEXAS GULF COAST. RAIN AND OCCASIONAL THUNDERSTORMS CONTINUE ACROSS MUCH OF NORTH TEXAS DUE TO PERSISTENT OVERRUNNING OF THE FRONTAL LAYER ASSOCIATED WITH THE APPROACH OF A LARGE-SCALE MID AND UPPER LEVEL TROUGH. TROUGH AXIS STRETCHES FROM THE CENTRAL PLAINS SOUTHWARD INTO WEST-CENTRAL TEXAS. AS THE SYSTEM WORKS ITS WAY EAST ACROSS THE STATE...PRECIPITATION WILL COME TO AN END FROM WEST TO EAST TONIGHT WITH DRY CONDITIONS EXPECTED AREA WIDE TOMORROW. THE GOOD NEWS IS THAT THUNDERSTORM INTENSITY HAS DECREASED SIGNIFICANTLY SINCE LAST NIGHT WITH ONLY A FEW REPORTS OF SMALL HAIL THIS MORNING. MAIN ISSUE TODAY HAS BEEN MINOR STREET FLOODING DUE TO 24 HOUR RAINFALL TOTALS IN THE 2 TO 4 INCH RANGE FROM THE DALLAS-FORT WORTH AREA NORTHWARD TO THE RED RIVER. HIGHEST TOTALS BETWEEN NOW AND SUNSET SHOULD OCCUR OVER NORTHEASTERN-MOST COUNTIES...WITH ANOTHER INCH POSSIBLE BEFORE ACTIVITY COMES TO AN END TONIGHT. HIGH PRESSURE BUILDS IN TOMORROW BRINGING MOSTLY SUNNY SKIES AND TEMPERATURES WARMING TO AROUND 70 BY AFTERNOON. TEMPERATURES WILL CONTINUE TO WARM...REACHING AT OR JUST ABOVE NORMAL READINGS BY THE END OF THE WORKWEEK. RETURN-FLOW BECOMES ESTABLISHED OVER THE REGION ON WEDNESDAY AS SURFACE RIDGE MOVES EAST OF THE AREA AND NEXT FRONT DEVELOPS OVER THE PLAINS STATES. THIS FRONT WILL APPROACH THE AREA FROM THE NORTHWEST THIS WEEKEND. AT THIS TIME UPPER LEVEL SUPPORT LOOKS POOR AND MOISTURE LEVELS LOOK FAR TOO LOW FOR SIGNIFICANT PRECIPITATION TO RESULT FROM THE SYSTEM...SO WILL LEAVE POPS BELOW 20 PERCENT IN THE EXTENDED AND MONITOR FUTURE MODEL TRENDS FOR ANY POSSIBLE CHANGES. 30 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 42 72 49 77 54 / 10 0 0 5 0 WACO, TX 39 70 41 77 51 / 10 0 0 5 0 PARIS, TX 41 64 44 72 50 / 30 5 0 5 0 DENTON, TX 36 70 43 78 51 / 10 0 0 5 0 MCKINNEY, TX 40 69 43 76 49 / 10 0 0 5 0 DALLAS, TX 43 70 50 76 55 / 10 0 0 5 0 TERRELL, TX 41 67 43 76 51 / 20 0 0 5 0 CORSICANA, TX 41 67 44 76 52 / 30 0 0 5 0 TEMPLE, TX 40 71 41 76 50 / 10 0 0 5 0 MINERAL WELLS, TX 36 70 42 75 49 / 10 0 0 5 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 25/05
Hazardous weather outlook, May 2, 3:34 PM CDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 334 PM CDT MON MAY 2 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 334 PM CDT MON MAY 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. RAIN AND ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING...MAINLY ACROSS THE CENTRAL AND EASTERN SECTIONS OF NORTH TEXAS. SEVERE THUNDERSTORMS ARE NOT EXPECTED BUT OCCASIONAL LIGHTNING AND BRIEF HEAVY RAINFALL WILL ACCOMPANY SOME OF THE STORMS. MINOR URBAN AND SMALL STREAM FLOODING WILL ALSO BE POSSIBLE...ESPECIALLY NORTH OF INTERSTATE 20 AND EAST OF INTERSTATE 35. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 8:34 PM CDT | River Flood Warning | FWD | Hunt, Rockwall | 8 hr |
Nearby
River Flood Warnings in Texas, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.